MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE
Catalog Number 1005203
Medical Device Problem Codes Peeled/Delaminated (1454); Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that outside the anatomy an atherectomy catheter was being advanced over a hi-torque spartacore 14 guide wire; however, resistance was felt and it was noted that the polymer coating was peeling.The guide wire was removed from the atherectomy catheter.The atherectomy catheter was flushed and used successfully with a new hi-torque spartacore 14 guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.Return of the guide wire may have further aided the analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that instructions for use guide wire hi-torque guide wires, ce/fda states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).In this case, the reported use of an atherectomy device may have caused the reported peeling and difficulty to position as it is likely that the sharp edge of the atherectomy device scraped the teflon coating resulting in the peeling and difficulty to advance.The investigation determined the reported peeling and difficulty to advance/position appears to be related to operational circumstances of the procedure.It is likely that inadvertent manipulation and/or handling of the guide wire during advancement through the atherectomy device, the guide wire became dragged or scraped against the sharp end of the atherectomy device causing the peeling and difficulty to advance/position.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI TORQUE SPORTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9263347
Report Number2024168-2019-13106
Device Sequence Number11695320
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1005203
Device Lot Number8071761
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1